MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL

BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL
Model Number M00510870
Medical Device Problem Codes Difficult to Remove (1528); Use of Device Problem (1670); Separation Failure (2547); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Imdrf device code a150301 captures the reportable event of tip failure to separate.Imdrf device code a23 captures the reportable event of basket failure to crush stone.Imdrf impact code f19 captures the reportable event of surgical intervention.Imdrf impact code f08 captures the reportable event of hospitalization or prolonged hospitalization.
 
Event or Problem Description
It was reported to boston scientific corporation (bsc) that a trapezoid rx was used for choledocholithiasis in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, a trapezoid rx basket was used to remove a 14 mm stone.The basket wires were successfully placed around the stone; however, it could not crush the stone.They tried to pull the basket out of the bile duct, but it got stuck in the bile duct.An alliance handle was used to detach the tip of the basket, but it was not successful.The patient underwent exploratory surgery with bile duct exploration on the same day and the basket and stone were removed successfully.The patient was admitted beyond standard of care and was expected to fully recover.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h2: correction block h6 (device codes) have been updated.This report was amended to update international medical device regulators forum (imdrf) codes.Incomplete coding of this event was identified during a retrospective review of complaints associated with capa-8580, which focused on identifying and remediating incomplete coding of events.Block h6: imdrf device code a150301 captures the reportable event of tip failure to separate.Imdrf device code a23 captures the reportable event of basket failure to crush stone.Imdrf impact code f19 captures the reportable event of surgical intervention.Imdrf impact code f08 captures the reportable event of hospitalization or prolonged hospitalization.Block h11: based on the available information and the photo attached by the complainant, boston scientific confirmed the reported event of tip failure to separate and side car rx push back.However, the reported events of basket failure to crush stone and device difficult to remove with the evidence provided.The device was not returned for analysis; therefore, a thorough investigation of the device could not be performed.It was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.A risk review was completed and confirmed that the events of basket failure to crush stone, tip failure to separate, side car rx push back, surgical intervention, and hospitalization or prolonged hospitalization were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on all available information and a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
TRAPEZOID RX
Common Device Name
LITHOTRIPTOR, BILIARY MECHANICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key19740459
Report Number3005099803-2024-03294
Device Sequence Number15397618
Product Code LQC
UDI-Device Identifier08714729296386
UDI-Public08714729296386
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K040447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2024
Device Model NumberM00510870
Device Catalogue Number1087
Device Lot Number0032933564
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date04/23/2026
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown